Kansas, 2006

Hail and Damaging Winds in Kansas, June 15, 2006

June 15, 2006 · NWS DDC · 20 events in 3 counties and zones

11 hail, 9 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
20

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 2:13 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 15, 2:13 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
313 PM CDT THU JUN 15 2006

.DISCUSSION...

DAYS 1-2...
MODELS AGAIN IN GOOD AGREEMENT WITH A SLOWER SOLUTION THAN THEY WERE
SHOWING YESTERDAY. ALREADY SOME SHOWERS OVER EASTERN CO INTO NW KS
AS INITIAL DISTURBANCE AND JET STREAK COME OVER THE ROCKIES.  EXPECT
THIS ACTIVITY TO INCREASE IN INTENSITY AND COVERAGE THROUGH THE LATE
AFTERNOON AND INTO THE EVENING HOURS THEN SPREADING NORTHEAST
OVERNIGHT.  LOOKS LIKE MOST ACTIVITY WILL REMAIN WEST AND NORTH OF
KDDC.  WILL KEEP WIND ADVISORY IN EFFECT WITH MANY AT OR REAL CLOSE
TO CRITERIA AT THIS TIME. LOWS AGAIN SHOULD BE MILD WITH STRONG LOW
LEVEL JET OVER AREA HELPING TO KEEP WINDS IN THE 15-30 MPH RANGE FOR
MUCH OF THE NIGHT.

FRIDAY WILL BE AN ACTIVE WEATHER DAY AS UPPER TROUGH FINALLY MAKES
ITS WAY ONTO THE HIGH PLAINS AND HELPS TO PUSH THE FRONTAL BOUNDARY
EAST.  SHOULD SEE THUNDERSTORMS DEVELOPING BY EARLY AFTERNOON OVER
WESTERN ZONES AND SLOWLY MOVING EAST THROUGH THE DAY.  AS BOUNDARY
MOVES EAST...IT WILL INTERACT WITH MORE MOISTURE(60-65F DEW POINTS)
WHICH ARE ADVECTING NORTH OUT OF A WIDE OPEN GULF. WITH THE SLOW
MOVEMENT OF THE FRONT AND THE POTENTIAL FOR STORM REDEVELOPMENT OVER
THE SAME AREAS...WILL MENTION LOCALLY HEAVY RAIN IN THE FORECAST.
WENT WITH LIKELY POPS ACROSS MOST OF THE CWA WITH WESTERN ZONES
EARLIEST AND EASTERN ZONES OVERNIGHT.  THE POTENTIAL FOR SEVERE IS
ALSO THERE WITH CAPE VALUES OF 1500-2500J/KG OVER MOST OF THE CWA BY
THE AFTERNOON HOURS.  SHEAR WILL BE SUFFICIENT FOR SUPERCELLS.
TEMPERATURES WILL BE TOUGH WITH MID AND HIGH CLOUD COVER EXPECTED
THROUGH THE DAY AND SOME EARLY STORM DEVELOPMENT IN ADDITION TO
COLDER AIR MOVING IN BEHIND FRONT. GENERALLY WENT WITH MID 80S
NORTHWEST TO LOWER 90S SOUTHEAST. STORMS WILL CONTINUE TO MOVE
SLOWLY EAST OVERNIGHT WITH CENTER OF UPPER LOW SETTLING IN OVER FAR
SW KS BY MORNING.  UPPER LOW WILL MOVE LITTLE DURING THE DAY SAT AND
SHOULD CONTINUE TO PRODUCE AT LEAST SCATTERED THUNDERSTORM COVERAGE
OVER AREA.  CONCERNED THAT THERE MAY BE A LOWER BKN-OVC LAYER OF
CLOUDS THAT WILL BE TOUGH TO BREAK UP WITH PLENTY OF UPPER LEVEL
MOISTURE STILL IN PLACE WHICH WOULD KEEP TEMPERATURES IN THE LOWER
TO MID 70S.  FOR NOW WILL PLAN ON AT LEAST A LITTLE SUNSHINE AND
HAVE TEMPERATURES WARM TO AROUND 80 MOST AREAS.

DAYS 3-7...
MODELS NOW SHOW UPPER LOW OVER SW KS ON SATURDAY WILL SLIDE
SOUTHEAST BY SUNDAY AND MONDAY DOWN OVER EASTERN OK OR NORTHEAST TX.
PRECIP CHANCES WILL LIKELY END BY SUNDAY OVER MOST OF THE CWA EXCEPT
FOR THE EAST. THERE IS A POSSIBILITY THAT THE SYSTEM WILL MOVE
SOUTHWEST AND THEN WEST ACROSS TX AS AN UPPER RIDGE DEVELOPS OVER
THE CENTRAL PLAINS. THE SYSTEM MAY EVEN MOVE BACK INTO OUR AREA ON
THE BACKSIDE OF THE RIDGE AS IT STARTS TO SHIFT EAST. FOR NOW, WILL
LEAVE THE REST OF THE EXTENDED DRY AND WILL LOOK AT IT AGAIN
TOMORROW. NEVERTHELESS, IT COULD HAVE AN EFFECT ON OUR TEMPS TOWARD
THE MIDDLE OF NEXT WEEK AS SOME COOLER AIR MAY BE ADVECTED FROM
OK/TX. AM THEREFORE NOT GOING GUNG HO ON TEMPS RETURNING TO THE
CENTURY MARK AT THIS TIME AND WILL STAY MORE IN THE LOWER 90S.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  70  88  60  78 /  20  60  70  40
GCK  69  88  59  78 /  40  70  60  40
EHA  68  86  58  79 /  40  60  30  40
LBL  69  89  60  80 /  20  70  60  40
HYS  70  88  63  80 /  30  50  70  40
P28  73  93  65  82 /   0  30  80  40

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR KSZ030-
KSZ031-KSZ043-KSZ044-KSZ045-KSZ046-KSZ061-KSZ062-KSZ063-KSZ064-
KSZ065-KSZ066-KSZ074-KSZ075-KSZ076-KSZ077-KSZ078-KSZ079-KSZ080-
KSZ081-KSZ084-KSZ085-KSZ086-KSZ087-KSZ088-KSZ089-KSZ090.

&&

FN28/27
Hazardous weather outlook, Jun 15, 9:05 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1005 AM CDT THU JUN 15 2006

KSZ030-031-043>046-061>066-074>081-084>090-161015-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-M
ORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
1005 AM CDT THU JUN 15 2006 /905 AM MDT THU JUN 15 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT TODAY AND TONIGHT UNTIL 10 PM
CDT. STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH
WITH GUSTS TO 45 MPH AND PERSIST THROUGH MUCH OF THE EVENING. STRONG
TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER FAR EASTERN
COLORADO AFTER 5 PM CDT. THESE STORMS SHOULD MOVE EAST INTO FAR
SOUTHWEST KANSAS EARLY THIS EVENING AND BE CAPABLE OF PRODUCING
DAMAGING WINDS GREATER THAN 60 MPH AND LARGE HAIL THE SIZE OF
QUARTERS OR LARGER. THE STRONGEST STORMS ARE EXPECTED TO REMAIN WEST
OF A LINE FROM ROUGHLY HUGOTON TO GARDEN CITY TO DIGHTON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

MORE WIDESPREAD THUNDERSTORMS ARE EXPECTED FRIDAY AS THE UPPER
STORM SYSTEM MOVES CLOSER TO SOUTHWEST KANSAS. SOME SEVERE WEATHER
IS EXPECTED AS WELL AS HEAVY RAINFALL FOR MUCH OF SOUTHWEST
KANSAS. AT THIS TIME IT APPEARS THAT THE MAJORITY OF THE
THUNDERSTORM ACTIVITY WILL BE FRIDAY AFTERNOON AND FRIDAY
NIGHT...AND WILL BEGIN MOVING OUT OF THE SOUTHWEST KANSAS AREA BY
LATE FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS ARE EXPECTED TO BE NEEDED AFTER 5PM CDT THIS
EVENING MAINLY WEST OF HUGOTON TO GARDEN CITY TO
DIGHTON.

UMSCHEID

In the hours before

Special weather statement, Jun 15, 3:43 PM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
443 PM CDT THU JUN 15 2006

KSZ061-152230-
HAMILTON-
343 PM MDT THU JUN 15 2006

...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON COUNTY...

AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES EAST OF COOLIDGE...MOVING NORTHEAST AT 35
MPH.

WINDS FROM 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN NORTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3803 10204 3798 10177 3826 10153 3825 10204

LACY
Special weather statement, Jun 15, 4:10 PM CST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
510 PM CDT THU JUN 15 2006

KSZ043-152300-
SCOTT-
510 PM CDT THU JUN 15 2006

...SIGNIFICANT WEATHER ADVISORY FOR SCOTT COUNTY...

AT 508 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THUNDERSTORMS WERE RAPIDLY DEVELOPING 10 MILES WEST OF SCOTT STATE
LAKE...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE
STORMS.

RESIDENTS IN NORTHWESTERN SCOTT COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3870 10112 3844 10112 3869 10085 3870 10100

LACY

The radar

The Goodland radar (KGLD), 152 km away, was scanning. The volume nearest the first event began at 23:22 UTC.

Open the radar archive at this moment

Event by event

11 hail, 9 thunderstorm wind. Local standard time, as filed.

Hail, Hamilton

When
June 15, 5:25 PM CST
Where
Hamilton County, 1 mi N of Syracuse
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.000, -101.750

Also had wind gusts to 55 mph with the hail

Hail, Hamilton

When
June 15, 5:36 PM CST
Where
Hamilton County, 1 mi ESE of Syracuse
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.983, -101.733

Thunderstorm Wind, Hamilton

When
June 15, 5:36 PM CST
Where
Hamilton County, Syracuse
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.983, -101.750

Three semi trucks blown over by the high wind.

Hail, Hamilton

When
June 15, 5:42 PM CST
Where
Hamilton County, 4 mi ENE of Syracuse
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.000, -101.683

Also had wind gusts to 50 mph.

Hail, Hamilton

When
June 15, 5:42 PM CST
Where
Hamilton County, 2 mi ESE of Syracuse
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.967, -101.717

Thunderstorm Wind, Scott

When
June 15, 6:30 PM CST
Where
Scott County, 15 mi NW of Scott City
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.633, -101.100

Power lines blown down.

Hail, Scott

When
June 15, 6:35 PM CST
Where
Scott County, 10 mi NW of Scott City
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.583, -101.033

Hail, Scott

When
June 15, 6:40 PM CST
Where
Scott County, 15 mi NW of Scott City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.633, -101.100

Thunderstorm Wind, Scott

When
June 15, 6:40 PM CST
Where
Scott County, 15 mi NW of Scott City
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.633, -101.100

Hail, Scott

When
June 15, 6:45 PM CST
Where
Scott County, 16 mi NNW of Scott City
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.700, -101.017

Thunderstorm Wind, Scott

When
June 15, 6:45 PM CST
Where
Scott County, 16 mi NNW of Scott City
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.700, -101.017

Hail, Morton

When
June 15, 8:55 PM CST
Where
Morton County, 5 mi S of Wilburton
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.017, -101.767

Thunderstorm Wind, Hamilton

When
June 15, 9:00 PM CST
Where
Hamilton County, 4 mi W of Syracuse
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.983, -101.817

Semi rolled over.

Hail, Morton

When
June 15, 9:00 PM CST
Where
Morton County, 5 mi S of Wilburton
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
37.017, -101.767

Thunderstorm Wind, Hamilton

When
June 15, 9:00 PM CST
Where
Hamilton County, Syracuse
Measured
65 kt (75 mph) estimated gust
Reported by
NEWSPAPER
Coordinates
37.983, -101.750

The overhang of a roof of a house was removed. Many other houses in the area reported some damage.

Thunderstorm Wind, Hamilton

When
June 15, 9:05 PM CST
Where
Hamilton County, 4 mi S of Syracuse
Measured
61 kt (70 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
37.933, -101.750

Car rolled over by the high wind.

Thunderstorm Wind, Morton

When
June 15, 9:10 PM CST
Where
Morton County, 13 mi NNE of Rolla
Measured
62 kt (71 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.283, -101.550

Hail, Morton

When
June 15, 9:10 PM CST
Where
Morton County, 4 mi S of Wilburton
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
37.033, -101.767

Hail, Hamilton

When
June 15, 9:15 PM CST
Where
Hamilton County, 7 mi NE of Syracuse
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
38.050, -101.667

Thunderstorm Wind, Hamilton

When
June 15, 9:15 PM CST
Where
Hamilton County, 7 mi NE of Syracuse
Measured
65 kt (75 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
38.050, -101.667

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2006Every state in 2006This day in weather historyWarnings in Kansas, June 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520457, 5520458, 5520459, 5520460, 5520461, 5520462, 5520463, 5520464, 5520465, 5520466, 5520467, 5520470, 5520468, 5520471, 5520474, 5520469, 5520472, 5520473, 5520475, 5520476.